MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84592
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the microcatheter was fractured.Vascular access was obtained via radial access approach.A direxion fathom-16 system was selected for use.During the procedure, when the physician was advancing/manipulating the direxion microcatheter through a non-bsc diagnostic catheter, he met resistance within the base catheter possibly due to the tortuous anatomy.At that point, it was noted that the direxion microcatheter fractured and was removed.The entire system was intact.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.The device shaft was analyzed for any damage.The devices shaft showed damage in the form of 1 fracture.The fracture was located 56.7cm from the hub.The device was not completely separated the inner liner was still connected.The fracture looked to be consistent with a bending and tensile force breaking.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.
 
Event or Problem Description

Brand Name
DIREXION FATHOM-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10384634
Report Number2134265-2020-10760
Device Sequence Number19299131
Product Code KRA
UDI-Device Identifier08714729839637
UDI-Public08714729839637
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2022
Device Model Number84592
Device Catalogue Number84592
Device Lot Number0025650767
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer08/20/2020
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date08/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIAGNOSTIC CATHETER - TERUMO 5FR SARAH; DIAGNOSTIC CATHETER - TERUMO 5FR SARAH; DIAGNOSTIC CATHETER - TERUMO 5FR SARAH
Patient Age81 YR